MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 18-19-20

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 18-19-20
Model Number BD-400P-2080
Medical Device Problem Codes Detachment of Device or Device Component (2907); Failure to Deflate (4060)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported upon the completion of an esophagogastroduodenoscopy (esg), the user was unable to deflate the subject device.The user had to cut the balloon to remove it.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
No additional information received from the customer.
 
Additional Manufacturer Narrative
The mdr supplemental report is being submitted to provide updated fields and final investigation results.Updated fields: h2, h6, h11.The device was not returned for evaluation and the customer's allegation could not be confirmed.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor the performance of this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the customer that was inadvertently left out of the initial submission.Updated fields: d4 - lot #, d8, h2, h4 - device mfg date, and h6.Corrected fields: b1, b2, b5, h1, and h6.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
After the dilation was completed during a diagnostic esophagogastroduodenoscopy, the clinical team was unable to cut the balloon.The staff attempted to remove the balloon by cutting it, but in the process, a piece of plastic detached from the device and remained inside the patient.To safely retrieve the detached fragment without compromising the patient's airway, the patient required endotracheal intubation.The fragment was successfully retrieved and the procedure was completed.Following the event, the patient experienced an increase in pain, rated 5-6/10.Pain persisted into the following day, and the patient was sent for an x-ray to rule out retained material or other complications.The x-ray results were normal.The patient remained otherwise stable throughout the entire event.

Brand Name
EZDILATE BALLOON DILATOR (FW) 18-19-20
Common Device Name
EZDILATE BALLOON DILATOR (FW) 18-19-20
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22493144
Report Number3011050570-2025-00716
Device Sequence Number14477302
Product Code KNQ
UDI-Device Identifier00821925033214
UDI-Public00821925033214
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-KNQ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-2080
Device Lot Number467942
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer10/31/2025
06/18/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date11/19/2025
12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H190 VIDEO GASTROSCOPE, SERIAL NUMBER (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale
Patient Weight62 KG